Ive been taking .25 mg qid of clonazepam for 9 months. i still feel anxiety and panic feelings. would taking .5 mg tid increase the levels in my plasma? i realize that 1.5 mg a day is more than 1 mg, but have heard ryan say that the more times a day you take it the more it increases in your plasma. so .25 mg a day will result in higher concentrations than 1 mg once a day. so what would have higher concentration of plasma levels, .25 qid or .5 tid?
thanks for that info. on a side note, if i wanted to stay on a total of 1mg a day, if i stopped taking .25 qid and instead took .5 bid, would this change in plasma levels increase the risk of tolerance developing. i know you say tolerance isnt an issue bc constatn plasma levels are maintained. so i dont want my plasma levels to flucuate if this is a problem. if it isnt a problem, how often can i make a change? or do i need to stay the same for a long time. i DONT want to do anything that will cause tolerance. i think im going to take .5 bid because i have a hard time taking a pill qid. also i am now taking brand name klonopin instead of teva and can tell its more powerful. .5 mg of klonopin is noticeably stronger than .5 of teva clonazapam. so i am hoping that the .5 bid is just as good or better than the weaker teva at .25 qid. i greatly appreciate your knowledge and willingness to help others.
Hi Ryan. I have read many of your posts on here and am so grateful how you are so helpful. I have a question about this post: I take Klonopin .5 3 times a day. I also take 60 mg. of Celexa. I have been experiencing severe anxiety so my doc added 100 mg of Wellbutrin. It has been a week since the Wellbutrin and I seem to be seeing a small positive change. However, my question is about the Klonopin. It has always worked well for me. I have been on it for a few years. I am wondering what is meant by the plasma levels, but most importantly, about the tolerance. I am diagnosed clinical depressive ( since age 9) and about a year and a half ago, diagnosed GAD, after major surgery. I am so afraid of developing a tolerance to the Klonopin,i.e. it not working any more. Feedback? Thanks so much. Sue
You can reach tolerance with klonopin--it happens to a lot of people. To say you cannot reach tolerance with klonopin is untrue. Eventually, you will. The withdrawals can be horrible. Everyone's body is different. You are on low doses--stay there! Look up the word benzodiazepine and research it. Find out what's involved with tapering off when need be. It takes a while even on low dose klonopin to withdrawal but if done properly you will be fine. Don't updose! Wikipedia is very informative about benzodiazepine drugs.
Advise from a neurologist at John Hopkins Hospital for anxiety is CBT.
I know many people that report great complications with Klonopin after withdrawaling-- yourself included. Unless there are two Ryans on this site, (If so I truly apolozize). The binding capacity of Klonopin is believed to be the very reason for this problem. This has not been proven in a lab, but sometimes experience is the best teacher, as it has been proven that the pharmas fudge their stats--and the FDA knows it.
I truly believe in the benefits of Klonopin. I do know anxiety. But benzos are very powerful drugs. As I have stated before, Klonopin should be used for short term use only with a taper plan. What a drag when a doctor just yanks someone off their medication.
BTW your post on pharmacies was really very impressive. I have yet to have a pharmacist admitt that there is any difference between generic and brand. But when I look at their face... I'm not so sure. Doesn't the pharmacy owe their fuduciary responsibility to the customer.
Hi. I had added a post to this one but fear it may have been overlooked. You seem very knowledgable about benzos. Can you develop a tolerance to Klonopin in that .5 mg 3 times a day would stop working? It is a drug I have been on for a few years now and works well. That is one of my fears: that it will stop working. Thanks so much
Are there any posts on this site that are more recent than 2 years ago; say like this year (2011)? Just curious. My nickname is steepedinmadness & I'd appreciate hearing from any recent posters who are having problems with not only clonazepam, but also alprazolam & tramadol. Thanks
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.